Gary Moller: [DipPhEd PGDipRehab PGDipSportMed(Otago)FCE Certified, Kordel's and Nutra-Life Certified Natural Health Consultant]. ICL Laboratories registered Hair Tissue Mineral Analysis and Medical Nutrition Consultant.

More than a thousand free articles with advice and commentary about health, fitness and medical matters.

Gary's new website

Saturday, February 20, 2010

New warnings about the dangers of leg fracture while using drugs to prevent osteoporosis



rheumatologist Dr. Robert Bunnin, of the National Rehabilitation Hospital in Washington, DC:

"The drugs are supposed to work by shutting down the cells that re-absorb the bone, the osteoclasts. The ones that make the bone, the osteoblasts, are supposed to keep working. However in biopsies of patients who have had the fracture, it shows that both are shut down."

Image left: Double the bone with double the risk of fracture

Bunning calls it "frozen bone," which is brittle and more susceptible to these types of clean fractures. He says in the U.S. There have been 50 to 60 reported cases of this.

"Even thought it’s rare, I think we’re going to be seeing quite a few more cases."

Dr. Bunning says that in all of the reported cases, most patients had been taking Fosamax or another type of bisphosphonate for more than 5 years.


"The drugs clearly were designed to make the bones stronger and I think they do for the first few years. They make them denser."...

Dr. Bunning says typically, patients with that condition will suffer breaks in the hip area—and that usually occurs after a fall.

With all of these patients, the breaks are occurring in the thigh and without any sort of trauma.

Dr. Bunning says that in many of these patients they had experienced vague thigh pain before their femur broke.
________________________________
Gary comments:
I have warned in previous articles that bisphosphonate drugs like Fosamax may turn out to be one of the greatest scandals of modern medicine.

Despite the warnings from health professionals who are confronted with the consequences and the hundreds of law suits by patients, doctors here in New Zealand and elsewhere continue to prescribe these horrible drugs with gay abandon.

While bone density does increase, this is dead bone. Such bone is weak and easily fractured and once fractured, unable to heal or very, very slow to do so.

My advice
  • Stop taking any form of bisphosphonate
  • Take ICL Reparen for three months - damage or not.
  • Take ICL Alogotene for at least one year.
  • Take a vitamin D supplement daily when not sunbathing.
  • Go see you doctor and test his/her knowledge/honesty.
  • If you suspect the bisphosponate has done you harm and/or you feel your Dr has let you down, consult a lawyer. Here is Tom Lamb Law as a good start and for more about these horrible drugs.
  • If you know of others who may be on these drugs, please refer them to this article.
  • Write to me and tell my readers of your experience
A quiz for your doctor about bisphosphonates
Please go here for the quiz

For further reading, here are many of the articles I have written over the years about bisphosphonates. You will find more by clicking on the relevant "labels" at the bottom of each article.



Your email address:


Powered by FeedBlitz

Do you have a question?
Email Gary: gary at myotec.co.nz (Replace the "at" with @ and remove spaces). Please include any relevant background information to your question.
Post a Comment